Monthly Archives: November 2014

Pin Cushion Blues

So, I have now been on Tec(fidera) for nearly 3 months. I’m not sure why, but it seems that every blood draw brings up an ever changing array of out of range labs. It started with my creatinine and my ANC. The creatinine lab was serendipitously requested in error instead of a CBC, and came back high, like stage III kidney disease high. And my ANC came back low. Arguably the most important lab I could have drawn for baseline and it’s low and out of range. I’m not sure what to think. My body is wacky for sure.

After a slight freak out by both my primary doc and my neuro, I was instructed to move forward with beginning Tec and have my labs redrawn. These labs showed a huge increase in my ANC and improvement in my creatinine to just within normal range. Whew! My neuro, who is incredibly cautious, which I appreciate, requested that I have my labs drawn again in a month to be sure that all of my numbers were good after such a rocky start. So I did.

And just for fun, my liver numbers then decided to skyrocket. One count was in the hundreds. After more emails back and forth with the neuro and PCP, I waited 2 weeks and had MORE labs drawn. Which showed improved liver numbers, although still not completely in range. My neuro requested that I wait another month and redraw…Which brings me to my most recent labs.

Now my platelets are low.

WHAT THE FLIPPITY FUCK.

At least everything else is in range, I guess?

Aside from the never-ending lab draws, Tec has been going pretty well. I feel much more energetic than I did before which is really great. The Tec is much easier to transport for traveling so I’m also happy about that. I am more compliant with my medication so that means the treatment can actually do it’s job. Overall, going well. I occasionally still get mild flushing. This seems to happen if I’m feeling stressed or rushed and have just taken a shower. It’s happened twice when K and I are heading somewhere and we are running late. I also occasionally get intestinal upset still. It’s nothing like the horrors that I read online before starting Tec though.

Oh, and one final thing I will put here in case others search and land on this blog because I wrote about Tecfidera. Tecfidera makes my nose run. **Warning: I am about to describe my snot, so if you don’t want to read about that stop reading now 😛 So, I get this runny nose a few hours after I take Tec. Its really thin, like water and my mouth saliva also seems to thin out. I also feel my sinuses fill up with fluid to the point that I have a hard time keeping the pressure out of my ears. When it gets really bad the only thing that will clear the pressure is to plug my nose and close my mouth, then breathe out as hard as I can, puffing out my cheeks like a diver would do to clear the pressure from their ears. This lasts for a couple of hours and then goes away. I only get it a few hours after a dose of Tec and I thought I was going crazy at first. Then I googled and immediately returned searches of people describing exactly what I was experiencing. I let my neuro know and she believes me. I think. Anywho, if this is happening to you, you are not alone.

Labs are to be redrawn in February. Hopefully everything will have stabilized by then.

Advertisements